Gastrocrom

Remy

Administrator
I started taking Gastrocrom last week...starting at 1 vial once a day and working up to 2 vials four times a day (or whenever I max out on benefit, I'll stop).

It's basically a clear, slightly salty liquid in a plastic tube that twists open at the top so you can squirt it into your mouth.

I've been taking it before dinner and I've noticed that I don't seem to feel so bad after I eat anymore. I didn't have typical allergy issues to food much anymore, more just tired and bloated, but that's definitely improved.

Why did it take me all these years to find this med? Hope the positive effects will continue...
 

Who Me?

Well-Known Member
I'm just wondering since you only eat dinner if only taking it at dinner would work?

Just thinking. No real idea what I'm talking about. And since you only eat dinner it'd be easier to comply taking it (is it 1/2 hour before meals)?
 

Seven

Well-Known Member
Did nothing for me but again I had colitis ( not treated by then) I do better w good digestive enzymes.
 

San Diego

Well-Known Member
Starting gastrocrom coincided with my beginning LDI/LDA. Unfortunately, that meant I had to keep going on and off the gastrocrom as we tried to find my core doses of LDI.

That said, I had a hard time remembering to dose it 1/2 hour before every meal. In the few weeks I was on it, I can’t say I noticed a huge difference.

What has helped me immensely is ranitidine (Zantac). I have to go off that, too, for LDI and I feel awful. It takes about 12 hours back on it to feel “normal” again. It’s the one med (other than thyroid and beta blocker) that I won’t do without! Who knew.

That said, what benefit do you get from Gastro? Is it just helpful for the gut, or do you also feel better overall? I need to give it another try, but will wait until my LDI doses are further apart.
 

Who Me?

Well-Known Member
Vincent told me stuff I took for histamine didn't affect LDI. Don't you get LDA too? Maybe it's for that.?
 

Remy

Administrator
Usually 2 vials upon waking and 2 vials at bedtime. If I have to use more, I do. But with my Allegra and Zantac that is usually enough.

Issie
So not around mealtime then? That's good to know...I wondered if a bedtime dose would be helpful and it sounds like something I should definitely try. Thanks!
 

Issie

Well-Known Member
So not around mealtime then? That's good to know...I wondered if a bedtime dose would be helpful and it sounds like something I should definitely try. Thanks!
No, not with food. Before food, at least 30 minutes before. My most important dose is before bedtime. Mast cells tend to degranulate at night and disturb sleep.

Dr Goodman, I was told is doubling the dose of 2 vials, 4x a day to 4 vials, 4x a day - for some of us difficult POTS people. I try to use the lessor amount. But sometimes need to use more. When I'm in a flare the 4x a day dosage is necessary.
Issie
 

Remy

Administrator
I'm finding that I definitely need to work up to the optimal dose! I've read over and over that gastrocrom can make the mast cells dump their contents before things settle down and I think that this is true for sure.

I'm also thinking that it would have been smarter for me to add the bedtime dose when I was more used to the med because right now it's making my sleep much worse than it was before. I'm thinking that is due to the riling up of the mast cells at bedtime.

I've definitely had more stuffy head/headaches and gastrointestinal upset since starting...I am just hopeful that once the mast cells are "empty" things will improve again.

Where's the crossing fingers emoji when you need it!
 

Issie

Well-Known Member
@Issie May I ask what symptoms were helped by Gastrochrom? Thanks.
I'm not getting my messages when I'm tagged.

If I don't use it, I'll have terrible flushing and hot flashes with sweats. I will have naseau and trouble eating foods (one time react other time not).

I have had Kounis Syndrome where mast cells attacked my heart. Wound up in ER And the intensive care cardiac unit overnight. I have to carry an epipen with me. I can have swelling and edema.

Mast cell degranulation can cause all symptoms connected to POTS. Including severe tachycardia.

When there is an issue usually for me my first sign something is happening is I get a headache and anxiety. Then comes the feeling of choking and can't breathe. And then the hot flash along with tachycardia. Sometimes there are mild tremors. I get really flushed and red all over. Weakness that wears you out. It totally affects your brain function and ability to have thought. Gives a feeling of being completely out of control of your body and your thought process. Severe anxiety and panic.

When I had the Kounis Syndrome attack, the treatment was massive antihistamines, and nitroglycerin. It's better to try to prevent an episode than try to deal with it while it's happening. I have to be careful of known triggers. That included certain foods, getting too hot, strong emotion, chemicals and smells, etc.

I have tried many times to get off my meds, but have always had to go back on them. GastroCrom keeps me more level and steady. It has been one of my best meds, along with Tramadol and Bentyl. Both of which tweak neurotransmitters and have a calming effect. They also help the pain I have from the connective tissue issues with Ehlers Danlos. Calms my HyperPOTS down nicely too.

There's more, but that should give you an idea. With MCAS, I tell people - it's an allergic reaction to no true allergy. You can be fine one time and have anaphylaxis the next. It's really not fun.

We all tend to be hypersensitive to smells, chemicals and many things others don't notice. It is truly a type of Canary response. Maybe everyone else should be so sensitive - then there wouldn't be so many toxic things to deal with. Everyone wouldn't want the reactions and would be trying to rid the earth of the poisons.
Issie
 

San Diego

Well-Known Member
http://www.wjgnet.com/2218-6204/full/v3/i1/1.htm
Here's a good article with descriptions.

Issie
Thanks so much. Your symptoms sound exactly like mine except for the Kounis. I, too, carry an epipen - have since I was a kid. I’ve made countless anaphylaxis ER trips over the years. You described well the out of control feeling along with severe anxiety and inability to think. I’ve always called it an out of body experience - like I can almost observe myself from above and have no control. (It sounds crazy unless you’ve experienced it!).

I’m amazed that Gastrocrom helps with all that. I was told it would only help with GI issues, which, while annoying, are the least of my concerns.

Do you take it 4 times per day, 30 minutes before meals? Also, how long did it take to notice an effect? Thanks.
 

Forum Tips

Support Our Work

DO IT MONTHLY

HEALTH RISING IS NOT A 501 (c) 3 NON-PROFIT

Shopping on Amazon.com For HR

Latest Resources

Top